Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 12, 2021, 7:12 AM EDT for Warren County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 7:12 AM EDT (11:12 UTC)
- Expired
- Aug 12, 2021, 8:00 AM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.75 in
- Wind
- 40
County Warren County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3800 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted.
948
WWUS83 KIND 121112
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
712 AM EDT Thu Aug 12 2021
INZ028-029-121200-
Warren IN-Tippecanoe IN-
712 AM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of west central
Tippecanoe and Warren Counties through 800 AM EDT...
At 712 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Boswell, or 16 miles southwest of Fowler, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Warren and west
central Tippecanoe Counties, including the following locations...
Rainsville, Pine Village, Tab and Pence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4048 8752 4047 8715 4048 8702 4032 8703
4032 8709 4037 8709 4034 8713 4034 8717
4032 8721 4032 8753
TIME...MOT...LOC 1112Z 268DEG 27KT 4042 8749
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:41 AM EDT, 31 minutes earlier.
Area forecast discussion, Aug 12, 6:41 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 641 AM EDT Thu Aug 12 2021 ...Updated Aviation Discussion... .Short Term...(Today through Friday) Issued at 258 AM EDT Thu Aug 12 2021 ...CONTINUED HOT AND HUMID WITH CHANCES FOR SOME STRONG TO POTENTIALLY SEVERE STORMS... Overall confidence in the forecast remains low due to mesoscale features potentially dominating when/where rain develops. Today Early this morning, thunderstorms were developing in northwest to northern Illinois ahead of a front. 850mb winds of 30-40kt ahead of the front continued to keep a flow of moisture into the area. Aloft, nearly zonal flow continues. The storms in Illinois should continue to move east during the rest of the night. Instability decreases to the east of the storms, so expect them to weaken by the time they would get to central Indiana. Will have some chance PoPs in the north toward sunrise, and will keep some of these past 12Z to cover any lingering rain as the storms continue to weaken. Across the area for the remainder of the day, there will be little in the way of forcing. Outflow boundaries, especially from the current storms, could be the focus for some lift. Weak impulses in the upper flow could also trigger something. However, mid levels remain warm (though not quite as warm as previous days). Will bring PoPs back up to chance category during the afternoon, mainly north, closer to where boundaries would be and to any weak upper impulses. Instability remains high enough today that an isolated severe storm can't be ruled out. Precipitable water values between 1.5 and 2 inches many areas will also continue a heavy rain threat. Clouds from this morning's dying rains may limit temperatures today, but confidence is low. Even if it does, hot and humid conditions will be around. Heat indices may not reach criteria today, but with a third day in a row of near 100 to over 105 indices, feel that a Heat Advisory is still warranted. Will issue one for the whole area. Tonight Tonight, many models suggest some upper energy could spark numerous thunderstorms to the west of the area, and these could survive into central Indiana. Not sure about how potent that upper energy will be, so confidence is not high enough to go any higher than chance PoPs tonight. Friday Many questions remain about the setup on Friday. A cold front will move into the area, and an expanding upper trough could bring additional forcing. However, clouds from the overnight convection may inhibit heating and keep instability lower. Also, the effective front may be much farther south due to any outflows from overnight convection. Thus, will once again keep PoPs no higher than the chance category. The aforementioned items will most likely limit the severe threat to south of central Indiana, and they will also keep temperatures cooler than recent days. && .Long Term...(Friday night through Wednesday) Issued at 258 AM EDT Thu Aug 12 2021 A break from the heat is in order for much of the long term period as high pressure builds after the exit of a seasonably strong surface cold front. Currently not expecting precipitation Friday night as the front looks to have fully pushed through the area, but there could be a few lingering showers across the southern counties early in the overnight hours if the system turns out to not be quite as progressive as models currently suggest. Instability and moisture flux looks to be minimal as the drier air begins to intrude into the area which further increases confidence that skies should be clearing with dry weather through the overnight. Dry and cooler weather is then expected for the weekend with strong subsidence at the surface associated with a 1025mb surface high across the area through Sunday night. The high then begins to break down going into early next week as another weak trough begins to build across the Central Plains. There may be some tropical influence from the remnants of Fred that impact the eastern counties on Tuesday but have doubts that the system holds together enough by the time it arrives to do anything more than enhance the diurnally driven convection with an influx of moisture aloft. Confidence is low in this solution though as models are still really struggling with handling the system after it makes landfall. Either way, do expect isolated to scattered showers and storms to form mid afternoon as a series of weak vort maxes provide just enough lift to initiate convection during peak heating. Much of the same is expected for Wednesday with diurnally driven convection that is enhanced by a weak trough aloft. Surface moisture looks to remain fairly marginal so not expecting any strong to severe storms especially when looking at the near non-zero shear in the low to mid levels. Near normal temperatures are expected this weekend with highs near 80 before gradually warming back into the mid 80s early next week. && .Aviation...(12Z TAF Issuance) Issued at 641 AM EDT Thu Aug 12 2021 IMPACTS: - Convective complex will impact KLAF early in the period - More convection possible this afternoon mainly at KIND and KLAF - Additional convection possible overnight - Winds 200 to 230 degrees around 10 knots with gusts over 20kt possible this afternoon. DISCUSSION: Good confidence in VFR conditions outside of convection. Current convective complex will impact KLAF early in the period. If trends hold it should stay north of KIND, but will have to monitor closely in case outflow generates convection farther south. Small chances of additional convection this afternoon with best chances at KLAF and KIND, but odds are too low to put into the TAF. Convection is possible tonight, but uncertainty prevents putting that into the TAF that far out. Winds will be gusty at times from the southwest, especially this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening for INZ021-028>031-035>049-051>057-060>065-067>072. && Short Term...50 Long Term...White Aviation...50
Hazardous weather outlook, Aug 12, 3:46 AM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 346 AM EDT Thu Aug 12 2021 INZ021-028>031-035>049-051>057-060>065-067>072-130800- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 346 AM EDT Thu Aug 12 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Thunderstorms are possible through tonight across much of central Indiana. Isolated severe storms are possible, mainly this afternoon and tonight. The primary severe threats will be damaging winds and large hail. Lightning, gusty winds, and heavy rainfall are possible with any storm. Storm motion will be from the west at around 30 mph. Peak heat indices will remain in the upper 90s to around 105 degrees for most locations this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible over all or parts of the area Friday and again on Tuesday and Wednesday. Gusty winds, lightning, and locally heavy rain is possible with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 12, 7:12 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
712 AM EDT Thu Aug 12 2021
INZ028-029-121200-
Warren IN-Tippecanoe IN-
712 AM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of west central
Tippecanoe and Warren Counties through 800 AM EDT...
At 712 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Boswell, or 16 miles southwest of Fowler, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Warren and west
central Tippecanoe Counties, including the following locations...
Rainsville, Pine Village, Tab and Pence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4048 8752 4047 8715 4048 8702 4032 8703
4032 8709 4037 8709 4034 8713 4034 8717
4032 8721 4032 8753
TIME...MOT...LOC 1112Z 268DEG 27KT 4042 8749
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:29 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 16 hr |
| Aug 12, 7:35 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe, Warren | 40 min |
| Aug 12, 4:00 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 30 min |
| Aug 12, 4:31 PM EDT | Special Weather Statement | IND | Vermillion | 29 min |
| Aug 12, 5:05 PM EDT | Special Weather Statement | IND | Vigo | 25 min |
| Aug 12, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke | 15 min |
| Aug 12, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 24 min |
| Aug 12, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Sullivan | 45 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.